Ohio, 2018Heat in Ohio, June 19, 2018
June 19, 2018 · NWS RLX · 1 event in 1 county or zone
During a three day period of very hot temperatures, a section of I-77 buckled in Washington County on the 19th. Nearby, the Beverly cooperative observer reported highs of 92 on the 18th, 91 on the 19th and 90 on the 20th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During a three day period of very hot temperatures, a section of I-77 buckled in Washington County on the 19th. Nearby, the Beverly cooperative observer reported highs of 92 on the 18th, 91 on the 19th and 90 on the 20th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 19, 7:51 AM EST, 4 hours 9 minutes earlier.
Area forecast discussion, Jun 19, 7:51 AM EST, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
851 AM EDT Tue Jun 19 2018
.SYNOPSIS...
A front will drift south into the region today, providing
showers and thunderstorms.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 850 AM Tuesday...Decent 30 to 35 knot NW upslope flow at
850mb has most of the mountain counties under a overcast cloud
cover this morning. That flow weakens in the next couple hours
so some modest clearing should occur before the front drops down
from the north this afternoon. Updated sky cover to reflect this
change over the next few hours.
As of 625 AM Tuesday...
A few showers developing across our far northern counties this
morning. These should wane in the next few hours. Based on the
new model runs, I've nudged the highest pop axis a hair north,
closer to the route 33 corridor as the front takes on a
northwest to southeast orientation.
As of 245 AM Tuesday...
Cold front will sag into the central parts of the CWA today,
before retreating off to north later this evening and becoming
diffuse. I have pops ramping up into likely across the central
and northern parts of the CWA by early afternoon, with the best
chances looking to be along and just north of the I64
corridor...to around the route 33 corridor.
While the potential certainly exists for some localized
microbursts given the decent sfc-h7 theta e spread and DCAPE
values, torrential downpours with the potential for training
cells may be the bigger hazard. PWATs around 2 inches further
exacerbates this threat. 1 and 3 hour FFG in the corridor where
the highest confidence of storms hovers around 2 inches. I
contemplated a somewhat narrow flash flood watch, but given the
lack of shear for organized storm development, I think the
threat will localized as it stands now. It should be worth
mentioning that FFG is much lower across the northern WV
lowlands, and if the axis of greatest storm coverage ends up
being north than currently thinking, then the flash flood threat
would be greater. I will probably revisit this decision with
the early morning update.
Highs today will be around 5 degrees lower than yesterday and
despited the uptick in dewpoints, I think a heat advisory is not
warranted. This is especially true given timing of convection
onset.
Activity will gradually diminish late this evening as the front
retreats off to the north. If cloud cover is less than
expected, then dense fog will likely be prevalent across much of
the river valleys tonight.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
As of 300 AM Tuesday...
A frontal boundary will slowly sag southward across the area Wednesday
and Wednesday night, providing showers and thunderstorms. Concerned
with a flood threat since the front will provide a focusing mechanism
and models showing 1.9 inches of precipitable water. Meso Nam is
showing some locations receiving over 4 inches of rain between
now and Wednesday evening. Will need to monitor this situation
closely. The front is expected to stall near or just south of the area
for Wednesday night or Thursday.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 300 AM Tuesday...
The front will push back northward on Friday as a warm front.
This will put the area back into warm sector for the weekend,
with chances of showers and thunderstorms, more numerous in the
afternoon and evening hours.
Another weak cold front is expected to push through the region
late Sunday or Monday.
&&
.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
As of 625 AM Tuesday...
A period of MVFR stratus is possible at CKB/EKN 12-15Z ahead of
an approaching cold front. Thereafter VFR conditions take hold
amid a developing healthy cu field. This will lead to
convection as the front sags into the area, with chances ramping
up quite a bit by 21Z. Brief IFR conditions can be expected in
convection, which will carry though early evening. This was
handled with VCTS as confidence as has lowered on axis of
greatest probability.
The front should retreat to the north later this evening, with
convection diminishing. Depending on extent of cloud cover,
dense river valley fog is possible at any terminal that receives
rain.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z WEDNESDAY...
FORECAST CONFIDENCE: Medium
ALTERNATE SCENARIOS: Timing and extent of convection today may
vary from forecast.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 12 13 14 15 16 17 18 19 20 21 22 23
EDT 1HRLY 08 09 10 11 12 13 14 15 16 17 18 19
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY M H H M L H H H H H H H
PKB CONSISTENCY H H H H M H H H H H H H
CKB CONSISTENCY H H H M H H H H H H H H
AFTER 12Z WEDNESDAY...
Brief IFR conditions expected in thunderstorms throughout the
week.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.
&&
SYNOPSIS...RPY/30
NEAR TERM...MPK/30
SHORT TERM...RPY
LONG TERM...RPY
AVIATION...30
Hazardous weather outlook, Jun 19, 2:10 AM EST, 9 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
310 AM EDT Tue Jun 19 2018
KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-026>032-
039-040-515>526-200715-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Boone-Clay-Braxton-Gilmer-Lewis-Harrison-
Taylor-Upshur-Barbour-Northwest Raleigh-Southeast Raleigh-
Northwest Fayette-Southeast Fayette-Northwest Nicholas-
Southeast Nicholas-Northwest Webster-Southeast Webster-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
310 AM EDT Tue Jun 19 2018
This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio and much of West Virginia.
.DAY ONE...Today and Tonight.
A few thunderstorms this afternoon and evening could produce
damaging wind gusts.
In addition, if thunderstorms move over the same area repeatedly,
flash flooding could result.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
If thunderstorms move over the same area repeatedly Wednesday, flash
flooding could result.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
VAZ003-004-WVZ024-025-033-034-200715-
Dickenson-Buchanan-Mingo-Logan-McDowell-Wyoming-
310 AM EDT Tue Jun 19 2018
This Hazardous Weather Outlook is for southwest Virginia and
southern West Virginia.
.DAY ONE...Today and Tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
If thunderstorms move over the same area repeatedly Wednesday, flash
flooding could result.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
Heat, Washington
- When
- June 19, 12:00 PM EST to 4:00 PM EST
- Where
- Washington forecast zone
- Property damage
- $20,000
- Reported by
- Department of Highways
- Coordinates
- 39.455, -81.495 (the zone’s center; the record gives no point)
The northbound lanes of Interstate 77 near mile maker 10, or Highland Ridge Road) buckled due to heat. The road was closed for several hours as repairs were made.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Florida, June 19, 20182 deaths · 2 events
- Tornadoes and Hail in Colorado, June 19, 2018$276 million · EF0 · 67 events
- Flash Flooding and Flood in Texas, June 19 to 22, 2018$116 million · 11 events
- Rip Current in Florida, June 19, 20181 death · 5 injured · 1 event
- Rip Current in New York, June 19, 20181 death · 1 injured · 1 event
- Tornado and Flash Flood in Nebraska, June 19 to 20, 2018$1.8 million · EF0 · 26 events
- Flash Flooding and Hail in Kansas, June 19 to 20, 20182 in hail · 61 events
- Hail and Damaging Winds in Kansas, June 19, 2018$38,000 · 3.25 in hail · 28 events
- Hail and Damaging Winds in Colorado, June 19, 2018$47,000 · 2.75 in hail · 11 events
- Damaging Winds and Lightning Strike in Illinois, June 19, 2018$36,000 · 52 kt wind · 9 events
- Flash Flood and Hail in West Virginia, June 19, 2018$21,000 · 0.88 in hail · 4 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 19 to 20, 201816 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 755277.